1. Birth defects (deformed babies), loss of a baby before birth (miscarriage), death of the baby, and early (premature) births. Female patients who are pregnant or who plan to become pregnant must not take Accutane. Female patients must not get pregnant:
Several studies evaluating the effect of tamoxifen on antithrombin III, fibrinogen, and platelets have been unable to provide clarification of thromboembolic risk in tamoxifen treated patients. In addition, despite its antiestrogenic activity, evidence is lacking to support a tamoxifen-associated increase in cardiovascular risk. One study concluded that tamoxifen and prior surgery, fracture, or immobilization were associated with a significantly increased risk of developing a venous thromboembolism. Another study found a decreased risk of myocardial infarction.
In one study of 8 premenopausal and 46 postmenopausal women with advanced breast cancer, tamoxifen 10 mg three times daily produced no effect on total cholesterol, triglycerides, or free fatty acids. A significant increase in HDL and subsequent increase in HDL/total cholesterol ratio were noted in addition to a significant reduction in LDL cholesterol. Overall, tamoxifen appeared to exert a favorable effect on the lipid profile.
One five year study has reported total serum cholesterol, LDL cholesterol, and lipoprotein to be significantly lower and apolipoprotein A1 levels significantly higher in 30 tamoxifen recipients compared with the 32 patients who did not receive tamoxifen. Apolipoprotein B levels were reported to have increased to a greater extent in the group which did not receive tamoxifen. After five years, fibrinogen level decreases and triglyceride level increases in the tamoxifen group were of borderline statistical significance. In general, the favorable changes in the lipid, lipoprotein, and fibrinogen levels seen early in tamoxifen therapy in postmenopausal women were reported to have continued to be seen five years into the treatment regimen. [ Ref ]
Intraocular pressure, glaucoma
Have you heard of DHEA causing high IOP (intraocular pressure) or possibly temporary glaucoma. I have been taking DHEA for about a year. I like the benefits it has provided both physically and mentally. However my last flight physical for the military showed me having high IOP in both eyes. Two days after I stopped taking DHEA my pressures where back to normal.
I have not heard of this side effect yet, and I have not seen it mentioned in the medical literature, however it is a possibility to consider. There's a lot we don't know about the long term effects of DHEA. If your IOP is increased again after restarting the DHEA and then returns to normal after stopping, then that would make it quite likely that in your case it was involved.